Alert archive / Illinois / Tornado Warnings in 2006

Tornado Warning 42, NWS Paducah, KY

April 2, 2006Alexander County, Union County, Illinois; Cape Girardeau County, Missouri

NWS Paducah, KY issued this tornado warning at Apr 2, 2006, 6:30 PM CDT for Alexander County, Union County, Illinois; Cape Girardeau County, Missouri. It was in force for 45 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 2, 2006, 6:30 PM CDT (23:30 UTC)
Expired
Apr 2, 2006, 7:15 PM CDT
In force
45 min
Issued by
NWS Paducah, KY
Area
Counties, with a storm outline in the text

Counties Alexander County, IL, Union County, IL, Cape Girardeau County, MO

The radar

The Paducah radar (KPAH), 58 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 2, 6:30 PM CDTHAIL 1.753 W Jonesboro, IL
Apr 2, 6:34 PM CDTHAIL 1.75Jackson, MO
Apr 2, 6:35 PM CDTHAIL 1.75Cape Girardeau, MOEVENT OCCURRED JUST OFF OF COUNTY ROAD 618
Apr 2, 6:36 PM CDTHAIL 1.752 N Jonesboro, ILREPORTED ALONG HIGHWAY 127.
Apr 2, 6:38 PM CDTHAIL 1Cape Girardeau, MO
Apr 2, 6:41 PM CDTHAIL 1Cape Girardeau, MOREPORTED AT INTERSECTION OF KINGS HIGHWAY AND INTERSTATE 55.
Apr 2, 6:48 PM CDTHAIL 0.75Mcclure, IL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 2, 3:50 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.5 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2006-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2006-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 110 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1347 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
110 m²/s²
0-3 km storm-relative helicity
153 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KPAH 022330
TORPAH
ILC003-181-MOC031-030015-
/O.NEW.KPAH.TO.W.0042.060402T2330Z-060403T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
630 PM CDT SUN APR 2 2006

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* TORNADO WARNING FOR...
  ALEXANDER COUNTY IN SOUTHERN ILLINOIS.
  CAPE GIRARDEAU COUNTY IN SOUTHEAST MISSOURI.
  UNION COUNTY IN SOUTHERN ILLINOIS.

* UNTIL 715 PM CDT.

* AT 629 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
  GORDONVILLE...OR ABOUT 6 MILES SOUTHWEST OF JACKSON...MOVING EAST
  AT 55 MPH.

* THE TORNADO IS EXPECTED TO BE...
  NEAR JACKSON BY 635 PM CDT.
  NEAR CAPE GIRARDEAU AND EAST CAPE GIRARDEAU BY 640 PM CDT.
  NEAR REYNOLDSVILLE AND WARE BY 650 PM CDT.
  NEAR JONESBORO AND MILL CREEK BY 655 PM CDT.
  NEAR ANNA AND DONGOLA BY 700 PM CDT.

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING GOLF 
BALL SIZE SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

LAT...LON 3723 8927 3725 8929 3725 8946 3727 8951
      3722 8980 3738 8985 3757 8905 3757 8905
      3735 8906 3734 8925 3731 8922

$$
1 follow-up statement
000 
WWUS53 KPAH 022343
SVSPAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
639 PM CDT SUN APR 2 2006

ILC003-181-MOC031-030015-
/O.CON.KPAH.TO.W.0042.000000T0000Z-060403T0015Z/
ALEXANDER IL-UNION IL-CAPE GIRARDEAU MO-
639 PM CDT SUN APR 2 2006

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR CAPE
GIRARDEAU...UNION AND ALEXANDER COUNTIES...

AT 634 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A FUNNEL CLOUD 
WITH A TORNADIC STORM NEAR GORDONVILLE...OR JUST WEST OF CAPE 
GIRARDEAU...MOVING EAST AT 55 MPH. THIS TORNADIC STORM IS MOVING 
EAST AND WILL CROSS INTERSTATE 55 NEAR MILE MARKER 96.

ANOTHER STORM SHOWING STRONG INDICATIONS OF A TORNADO WAS BETWEEN 
JONESBORO AND COBDEN IN UNION COUNTY ILLINOIS. THIS STORM WAS MOVING 
EAST AT 55 MPH...AND MAY REACH MOUNT PLEASANT...SARATOGA...AND A
NEARBY SECTION OF INTERSTATE 57.

NUMEROUS REPORTS OF GOLF BALL SIZE HAIL HAVE BEEN RECEIVED FROM 
JONESBORO ILLINOIS AND THE CAPE GIRARDEAU MISSOURI AREA.

DO NOT USE YOUR CAR TO TRY TO OUTRUN A TORNADO. CARS ARE EASILY 
TOSSED AROUND BY TORNADO WINDS. IF YOU ARE CAUGHT IN THE PATH OF A 
TORNADO...LEAVE THE CAR AND GO TO A STRONG BUILDING. IF NO SAFE 
STRUCTURE IS NEARBY...SEEK SHELTER IN A DITCH OR LOW SPOT AND COVER 
YOUR HEAD.

LAT...LON 3723 8927 3725 8929 3725 8946 3727 8951
      3722 8980 3738 8985 3748 8945 3757 8905
      3757 8905 3735 8906 3734 8925 3731 8922

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Apr 2, 3:00 PM CDT, 3 hours 30 minutes earlier.

Area forecast discussion, Apr 2, 3:00 PM CDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
300 PM CDT SUN APR 2 2006

DISCUSSION...
SEVERAL ISSUES THIS PACKAGE WITH TIMING OF STORMS...MODERATE RISK OF
SEVERE WEATHER...DRY SLOT MOVING INTO THE REGION...ALL WITHIN THE
FIRST 6 HOURS OR SO.

BOTH NAM AND GFS ARE VERY SIMILAR WITH THE SYSTEM TODAY/TONIGHT.
WARM FRONT CONTS TO LIFT NORTHEAST ACROSS THE FORECAST AREA THIS
AFTERNOON. AT 18Z...THE WARM FRONT WAS LOCATED NEAR A LINE FROM
PERRYVILLE MO TO THE EVV AND OWB AREAS ALONG THE OH RVR. EXPECT WARM
FRONT TO MOVE THROUGH THE ENTIRE CWA BETWEEN BY 21Z. STORMS HAVE
REALLY BEGUN TO BLOSSOM ALONG THIS WARM FRONT JUST EAST OF EVV.
THESE STORMS ARE FORMING IN STABLE LOW LEVEL ENVIRONMENT...SO SHOULD
REMAIN ELEVATED WITH MAIN THREAT BEING HAIL AND GUSTY WINDS.

15Z RUC MODEL STILL SUGGESTS A BROKEN SQUALL LINE WILL DEVELOP JUST
TO OUR WEST IN SE MO LATE THIS AFTERNOON...AND THEN MOVE QUICKLY
THROUGH THE ENTIRE FORECAST AREA BEFORE MIDNIGHT. STABILITY AND WIND
FIELDS STILL LOOK SUPPORTIVE OF SUPERCELLS AND LINE SEGMENTS WITH
DESTRUCTIVE WINDS. ALSO...SFC DEW POINTS ARE ALREADY IN THE LOWER
AND MID 60S IN THE WARM SECTOR SOUTH OF THE WARM FRONT. IN
CONTRAST...THE NAM AND GFS KEEP THE SYSTEM RATHER STARVED FOR
MOISTURE...WITH MID LVL DRY SLOTTING HELPING TO KEEP CONVECTION TO A
MINIMUM.

AS OF 1930Z...STLT IMAGES AND AREA WSR-88D RADARS INDICATED STORMS
FIRING RAPIDLY OUT NEAR SGF. THUS...HAVE CHOSEN TO DISCREDIT THE LOW
MOS POPS FROM THE GFS AND NAM MODELS. WILL CONTINUE WITH FAIRLY HIGH
STORM CHANCES THIS EVENING OVER THE ENTIRE REGION...WITH HIGHEST
CHCS FURTHER NORTH CLOSER TO THE GREATER MID LEVEL SUPPORT. AS PER
SPC DISCUSSION...EXPECT ALL TYPES OF SEVERE WEATHER WITH THIS
LINE...ESP DAMAGING WINDS AND HAIL. COULD ALSO BE A FEW STRONG
TORNADOES...ESP IN DISCRETE CELLS AHEAD OF THE LINE...OR BROKEN
AREAS WITHIN THE LINE.

WILL END ALL PRECIP LATER TONIGHT AS SFC FRONT AND UPPER SHORT WAVE
FINALLY MOVE EAST OF THE REGION. HOWEVER...THE MAIN UPPER TROF WILL
NOT COME THROUGH THE REGION UNTIL MONDAY MORNING. EXPECT LOW CLOUDS
AND MAYBE EVEN SOME SPRINKLES WITH THIS SYSTEM...ESP OVER NORTH/EAST
AREAS OF THE FORECAST AREA. HOWEVER...MOST IF NOT ALL AREAS SHOULD
SEE SOME SUN BY LATER IN THE AFTERNOON AS HIGH PRESSURE FINALLY
PUSHES IN FROM THE WEST.

LOOK FOR A DRY AND COOLER PERIOD MON/TUE AS THE SURFACE HIGH BUILDS
IN. FROST/FREEZE MAY EVEN BE A POSSIBILITY TUE/WED MORNINGS...
DEPENDING ON AMOUNT OF WIND MONDAY NIGHT AND THE AMOUNT OF MID
CLOUDS TUE NIGHT.

NOT A LOT OF CHANGES WITH THE EXTENDED. CONTINUED WITH SLGT CHCS
STARTING IN SEMO WED NIGHT WITH INCREASING CHCS THU AND GOOD/BEST
CHANCE THURS NGT. CONTINUE LINGERING CHC INTO FRIDAY. FOR THE
WEEKEND HAD MAJOR DESCREPANCIES BETWEEN THE 00Z SUN GFS AND THE 06Z
SUN DGEX. LEANED TOWARD THE MORE CONSISTENT GFS. THE MAIN PROBLEM IS
SPEED AND PLACEMENT OF THE HIGH PRESSURE. THE DGEX PLACES SFC HIGH
OVER WEST VA. AND RAPIDLY MOVES OFF THE EAST COAST SUNDAY. THE GFS
ON THE OTHER HAND PLACES THE HIGH OVER THE CENTRAL PLAINS THROUGH
THE WEEKEND. THE BIGGEST PROBLEM WITH THIS IS THE WIND DIRECTION IN
THE GRIDS. SINCE THE WIND SPEED ARE NOT EXPECTED TO BE SIGNIFICANT
ANY WAY JUST FOLLOWED THE GFS.

AS FOR TEMPS MINOR TWEAKS HERE AN THERE MAINLY FOR COLLABORATION
PURPOSES. COOLED THINGS DOWN A LITTLE LATE IN THE WEEK AFTER THE
LATE WEEK SYSTEM MOVES THROUGH AND INCREASED CLOUD COVER ROUGHLY
FROM WED THROUGH FRI AM.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&

GM/KH
Hazardous weather outlook, Apr 2, 5:01 AM CDT, 13 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
501 AM CDT SUN APR 2 2006

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-031015-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
501 AM CDT SUN APR 2 2006

...MODERATE RISK OF SEVERE WEATHER THIS AFTERNOON AND THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK OF SEVERE WEATHER THIS AFTERNOON AND THIS
EVENING.

SCATTERED THUNDERSTORMS WILL MOVE THROUGH PARTS OF THE
REGION THIS MORNING. LARGE HAIL IS THE MAIN HAZARD WITH THESE
STORMS.

SCATTERED THUNDERSTORMS SHOULD REDEVELOP BY MID AFTERNOON OVER
THE REGION. TORNADOES...DAMAGING WINDS...AND LARGE HAIL ARE
POSSIBLE WITH THESE STORMS.

DURING THE EVENING HOURS...A LINE OF SEVERE THUNDERSTORMS IS EXPECTED
TO QUICKLY MOVE THROUGH THE AREA. DAMAGING WINDS WILL BE THE MAIN
HAZARD...HOWEVER LARGE HAIL AND ISOLATED TORNADOES ARE AGAIN
POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE POSSIBLE FROM WEDNESDAY NIGHT INTO FRIDAY.
THERE IS THE POTENTIAL FOR MORE SEVERE WEATHER DURING THAT TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY ACROSS THE REGION...ESPECIALLY LATE
THIS AFTERNOON AND EVENING.

SPODEN

In the hours before

Local storm report, Apr 2, 6:16 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
616 PM CDT SUN APR 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0606 PM     HAIL             ADVANCE                 37.10N 89.91W
04/02/2006  M1.00 INCH       STODDARD           MO   TRAINED SPOTTER

&&

SMITTY
Local storm report, Apr 2, 6:19 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
619 PM CDT SUN APR 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0614 PM     TSTM WND DMG     CHRISTOPHER             37.97N 89.05W
04/02/2006                   FRANKLIN           IL   TRAINED SPOTTER

            WIDOWS BLOWN OUT ON PORCH AND DOOR.

&&

SMITTY
Local storm report, Apr 2, 6:23 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
623 PM CDT SUN APR 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TSTM WND DMG     SESSER                  38.09N 89.05W
04/02/2006                   FRANKLIN           IL   TRAINED SPOTTER

            ROOF DAMAGE TO A FEW HOMES.

&&

SMITTY
Local storm report, Apr 2, 6:26 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
626 PM CDT SUN APR 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     TSTM WND DMG     CIRCLE CITY             36.86N 89.80W
04/02/2006                   STODDARD           MO   LAW ENFORCEMENT

            *** 1 FATAL *** TIME UNKNOWN. HOME OVERTURNED. 1 FATALITY
            REPORTED.

&&

SMITTY
Local storm report, Apr 2, 6:28 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE
628 PM CDT SUN APR 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     TSTM WND DMG     2 N CIRCLE CITY         36.89N 89.80W
04/02/2006                   STODDARD           MO   LAW ENFORCEMENT

            *** 1 FATAL *** TIME UNKNOWN. HOME OVERTURNED. 1 FATALITY
            REPORTED. EVENT OCCURRED JUST NORTH OF TOWN ALONG HIGHWAY
            60.

&&

SMITTY
Local storm report, Apr 2, 6:30 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
630 PM CDT SUN APR 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     TSTM WND DMG     DEXTER                  36.79N 89.96W
04/02/2006                   STODDARD           MO   EMERGENCY MNGR

            NUMEROUS STRUCTURES DAMAGED AND TWO DESTROYED WITHIN THE
            COMMUNITY. STRUCTURE DAMAGE REPORTED IN ESSEX MISSOURI
            ALSO.

&&

SMITTY

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 5:41 PM CDTSevere Thunderstorm WarningPAHPerry45 min
Apr 2, 5:51 PM CDTSevere Thunderstorm WarningPAHJackson54 min
Apr 2, 6:01 PM CDTSevere Thunderstorm WarningPAHAlexander, Union29 min
Apr 2, 6:06 PM CDTSevere Thunderstorm WarningPAHFranklin, Jefferson39 min
Apr 2, 6:22 PM CDTSevere Thunderstorm WarningPAHHamilton, Wayne53 min
Apr 2, 6:24 PM CDTSevere Thunderstorm WarningPAHWilliamson66 min
Apr 2, 6:24 PM CDTSevere Thunderstorm WarningPAHHardin, Johnson, Pope51 min
Apr 2, 6:36 PM CDTSevere Thunderstorm WarningPAHEdwards, Wabash, White54 min
Apr 2, 6:38 PM CDTSevere Thunderstorm WarningPAHSaline67 min
Apr 2, 6:46 PM CDTSevere Thunderstorm WarningPAHGallatin59 min
Apr 2, 6:48 PM CDTTornado WarningPAHAlexander57 min
Apr 2, 6:58 PM CDTTornado WarningPAHPulaski47 min
Apr 2, 4:10 PM CDTSevere Thunderstorm WarningPAHRipley35 min
Apr 2, 4:24 PM CDTTornado WarningPAHRipley36 min
Apr 2, 4:28 PM CDTSevere Thunderstorm WarningPAHCarter32 min
Apr 2, 4:41 PM CDTTornado WarningPAHCarter19 min
Apr 2, 4:50 PM CDTTornado WarningPAHButler40 min
Apr 2, 4:55 PM CDTTornado WarningPAHWayne50 min
Apr 2, 5:17 PM CDTSevere Thunderstorm WarningPAHPerry73 min
Apr 2, 5:31 PM CDTTornado WarningPAHPerry59 min
Apr 2, 5:32 PM CDTSevere Thunderstorm WarningPAHBollinger28 min
Apr 2, 5:39 PM CDTSevere Thunderstorm WarningPAHScott, Stoddard51 min
Apr 2, 5:48 PM CDTSevere Thunderstorm WarningPAHBollinger, Wayne42 min
Apr 2, 6:12 PM CDTSevere Thunderstorm WarningPAHMississippi, New Madrid18 min
Apr 2, 6:19 PM CDTTornado WarningPAHScott, Stoddard56 min

Nearby

Tornado Warnings in Illinois, 2006Tornado Warnings in Missouri, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.